MAUDE Adverse Event Report: GYRUS ACMI, INC. EZDILATE BALLOON DILATOR (WG) 13.5-14.5-15.5

GYRUS ACMI, INC. EZDILATE BALLOON DILATOR (WG) 13.5-14.5-15.5
Model Number BD-410X-1555
Medical Device Problem Codes Burst Container or Vessel (1074); Inflation Problem (1310); Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device evaluation is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported that during a colonoscopy procedure, the balloon exploded inside of the patient when the nurse was inflating.They had attempted to reach 15 mmhg but this was impossible, and the balloon burst at 6 mmhg.The doctor was not able to remove the balloon from the scope, so they had to remove the scope from the patient, cut the balloon, and repeat the procedure with a different device.There were reports of no fragments retained after the balloon burst.It took some time to the get another balloon and no additional sedation was required.The condition of the patient was not affected by the failure.The patient is reported to be fine post-procedure.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's (lm) investigation.Olympus received a box of five unused devices from the same lot.However, the subject device (involved in this reported event) was discarded and not returned to olympus for evaluation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been less than 1 year since the subject device was manufactured.Based on the results of the investigation, the reported failure could not be confirmed as the subject device was not returned for evaluation.Therefore, the root cause of the reported event could not be determined.The event can be detected/prevented by following the instructions for use (ifu) which states: "warning: do not insert this instrument when the endoscope is angulated.This could damage the endoscope and/or this instrument.Do not angulate the bending section of the endoscope abruptly while the needle is inserted into the instrument channel of the endoscope.This could cause patient injury, such as perforation, bleeding, or mucous membrane damage.".This supplemental report includes an update to h3 from the initial medwatch.Olympus will continue to monitor field performance for this device.

Brand Name
EZDILATE BALLOON DILATOR (WG) 13.5-14.5-15.5
Common Device Name
EZDILATE BALLOON DILATOR (WG) 13.5-14.5-15.5
Manufacturer (Section D)
GYRUS ACMI, INC.
9600 louisiana avenue north
brooklyn park MN 55445
Manufacturer (Section G)
GYRUS ACMI, INC.
9600 louisiana avenue north
brooklyn park MN 55445
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key20369141
Report Number3011050570-2024-00407
Device Sequence Number3889851
Product Code FGE
UDI-Device Identifier00821925033252
UDI-Public00821925033252
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K180086
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBD-410X-1555
Device Lot Number408353
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/23/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/09/2024
Supplement Date Received by Manufacturer02/12/2025
Initial Report FDA Received Date10/04/2024
Supplement Report FDA Received Date02/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown